Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at May 10, 2006, 1:14 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 1:14 PM CDT (18:14 UTC)
- Expired
- May 10, 2006, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Colbert County, AL, Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 101821
FFWHUN
ALC033-059-102115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLBERT COUNTY IN NORTHWEST ALABAMA
FRANKLIN COUNTY IN NORTHWEST ALABAMA
* UNTIL 415 PM CDT
* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING
NORTHWEST ALABAMA. THE EASTERN PARTS OF COLBERT AND FRANKLIN COUNTY
HAVE ALREADY RECEIVED AROUND 3 INCHES OF RAIN. AN ADDITIONAL 1 TO 2
INCHES IS POSSIBLE WITH THE APPROACHING LINE AS IT MOVES OVER THE
WARNED AREA BETWEEN 2 PM AND 4 PM CDT. THIS COULD CAUSE EXCESSIVE
RUNOFF AND FLASH FLOODING.
* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
LEIGHTON...LITTLEVILLE...MUSCLE SHOALS...RUSSELLVILLE...
SHEFFIELD AND TUSCUMBIA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3476 8781 3458 8782 3439 8783 3438 8754
3458 8754 3469 8745 3479 8742 3482 8752
$$
SCHAUB2 follow-up statements
000
WGUS74 KHUN 101929
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT WED MAY 10 2006
ALC033-059-102115-
FRANKLIN AL-COLBERT AL-
223 PM CDT WED MAY 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
COLBERT AND FRANKLIN COUNTIES...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST PART OF A LINE OF THUNDERSTORMS HAD MOVED INTO
WESTERN LAWRENCE COUNTY. RAINFALL OF AROUND 1/2 INCH OCCURRED ALONG
THE LEADING EDGE OF THE LINE...AND ANOTHER 1/4 TO 1/2 INCH IS
POSSIBLE THROUGH 3 PM CDT. COUNTY EMERGENCY MANAGERS IN COLBERT AND
FRANKLIN COUNTIES REPORTED ONLY MINOR PONDING OF WATER ON ROADS AT
210 PM CDT.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
TUSCUMBIA...SHEFFIELD...MUSCLE SHOALS AND LEIGHTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3476 8781 3458 8782 3439 8783 3438 8754
3458 8754 3469 8745 3479 8742 3482 8752
$$
SCHAUB000
WGUS74 KHUN 101947
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 PM CDT WED MAY 10 2006
ALC033-059-102000-
FRANKLIN AL-COLBERT AL-
247 PM CDT WED MAY 10 2006
...THE FLASH FLOOD WARNING FOR COLBERT AND FRANKLIN COUNTIES HAS BEEN
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED.
LAT...LON 3476 8781 3458 8782 3439 8783 3438 8754
3458 8754 3469 8745 3479 8742 3482 8752
$$
SCHAUBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 11:20 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 10, 11:20 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT WED MAY 10 2006 .UPDATE... LATEST SFC ANALYSIS SHOWS THE WARM FRONT EXTENDING FROM A SFC LOW NEAR THE ARKLATEX ACROSS CENTRAL MS AND INTO SRN AL. MESOHIGH AND ASSOCIATED OUTFLOW BOUNDARY WAS NOTED ALONG AN ARC FROM UOX-GWO- PBF. THIS BOUNDARY WAS A RESULT OF THE MCS MOVING INTO NW AL ATTM. BEST CONVERGENCE AND SFC BASED INSTABILITY EXTENDS ALONG AND SOUTH OF A JACKSON TO MONTGOMERY LINE. FURTHER NORTH...SFC BASED INSTABILITY IS VERY MARGINAL AS DEBRIS CLOUDS FROM EARLY MRNG MCS IS HANGING TOUGH. SOME SERIOUS QUESTIONS EXIST ABOUT HOW FAR NORTH THE SFC BOUNDARY (AND DEEP LAYER INSTABILITY) PROGESSES AHEAD OF THE COLD FRONT. THERE IS A WINDOW OF OPPORTUNITY BETWEEN WHEN THE CURRENT MCS MOVES ACROSS THE REGION (NEXT COUPLE OF HOURS) AND AHEAD OF THE COLD FRONT AND ATTENDANT MCS FOR DESTABILIZATION. SOME BREAKS WERE ALREADY NOTED ACROSS THE MS DELTA SOUTH OF MEMPHIS. LOOKING AT INSTABILITY AND KINEMATIC PARAMETERS FROM SREF GUIDANCE AND 12KM NAM INDICATE HIGHEST POTENTIAL FOR ROTATING SUPERCELLS AND TORNADOES WILL BE ACROSS CENTRAL MS/SRN AL (VCNTY OF SFC WARM FRONT). FURTHER NORTH...0-3 KM BULK SHEAR IS PRETTY IMPRESSIVE...BUT THE O-1 KM SHEAR IS NOT THAT STRONG. THUS...HAVE BACKED OFF A BIT ON TORNADO WORDNIG IN HWO. SPC WILL ALSO BE TRIMMING BACK THE NRN HALF OF THE MODERATE RISK. HOWEVER...IT IS HIGHLY LIKELY THAT A STRONG/SEVERE SQUALL LINE WILL SWEEP ACROSS AHEAD OF THE FRONT LATER TODAY. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL SHRA/TSRA ALSO A GOOD BET WITH STRONG WAA AND SUFFICIENT ELEVATED INSTABILITY. ALL IN ALL...CURRENT FCST IN PRETTY GOOD SHAPE. HIGH POPS THIS AFTN AND EVENING SEEM A GOOD BET. DEBATED ABOUT FLASH FLOOD WATCH FOR TODAY...BUT SO FAR STORM CLUSTERS HAVE BEEN MOVING AT A BRISK PACE. NEXT MCS IN THE TRAIN ALSO MOVING AT ABOUT 50 KTS. FFG IS FAIRLY LOW (1-1.5/HR NW AL...AND 1.5-2/HR) FOR THE REMAINDER. SEVERAL LOCATIONS HAVE RECEIVED 1-2 AMOUNTS OVER THE PAST 36 HOURS...SO WE WILL HAVE TO MONITOR FOR ISOLD FLASH FLOODING. && .PREV DISCUSSION...ISSUED 959 AM CDT WED MAY 10 2006... SURFACE CHARTS SHOW A WARM FRONT JUST TO THE WEST AND SOUTH OF THE AREA...WITH THE MOISTURE-RICH 70+ DEWPOINT AIRMASS STILL SOUTH AND WEST OF JACKSON MS. POPS ARE NEARLY A NO-BRAINER FOR TODAY...THE ONLY REASON I DID NOT GO WITH 100 POPS IS BECAUSE THERE APPEARS TO BE A BREAK DURING THE DAY AFTER THIS FIRST ROUND SWEEPS ACROSS. TEMPS TODAY ARE GOING TO BE TOUGH BUT IF WE CAN GET AN HOUR OR TWO OF SUNSHINE WE SHOULD APPROACH 80. WILL PROBABLY TAKE A BROADER 75-80 RANGE IN THE ZONES. VIRTUALLY THE ENTIRE AREA IS IN THE SPC DAY 1 MODERATE RISK. THE MAIN THREAT DURING THE DAY TODAY IS LARGE HAIL AND GUSTY TO DAMAGING WINDS WITH MORE DISCRETE CELLS...THEN THE THREAT TURNS ALMOST EXCLUSIVELY TO DAMAGING WINDS BY LATE AFTERNOON AND THROUGH THE EVENING AS THE CELLS CONGEAL INTO A LINE EITHER ALONG OR AHEAD OF THE COLD FRONT. THE SURFACE FRONT SHOULD APPROACH THE WESTERN COUNTIES BY 00Z...AND MOVE THROUGH BY AROUND 06Z. THE MOISTURE-RICH 70+ DEWPOINT AIR MAY VERY WELL GET IN HERE AHEAD OF THE FRONT... ESPECIALLY IN THE TYPICAL MOISTURE POOLING JUST AHEAD OF THE CONVECTIVE LINE. THE OTHER QUESTION IS HEAVY RAIN. PWATS ARE ABOVE 1.50 FROM MID AFTERNOON THROUGH FROPA AND QUICK BURSTS OF VERY HEAVY RAIN IN STORMS LOOK LIKELY. FOR NOW...WILL HOLD OFF ON ISSUANCE OF A FLOOD WATCH BUT IF THE CURRENT RAIN AREAS OVER MS BOTH DROP A FAIR AMOUNT OF RAIN HERE THIS MORNING...I MAY REVISIT THIS LATER THIS MORNING. NOW ON TO THE REST OF THE FORECAST... SHORT TERM (THURSDAY THROUGH SATURDAY NIGHT)... AFTER FRONTAL PASSAGE...AN UNSEASONABLY STRONG UPPER LOW OVER THE WESTERN GREAT LAKES SITS AND SPINS THROUGH FRIDAY NIGHT. WE SHOULD LOSE THE CLOUDS BUT THE STRONG SFC LOW WILL HELP SEND SOME COOL AIR DOWN THIS WAY. OUR COOLER EASTERN VALLEYS COULD DROP INTO THE LOWER 40S ONE OF THE NIGHTS IN THE SHORT TERM. THE LOW STARTS TO MOVE SATURDAY...AND WHILE THERE ARE DIFFERENCES IN THE MODELS RELATIVE TO EXACTLY WHERE THE LOW WANTS TO GO...BOTTOM LINE IS IT WILL BE ENOUGH TO SEND ANOTHER SFC FRONT DOWN AND QUICKLY THROUGH. RETURN FLOW IS MINIMAL AT BEST SO RETAINED JUST LOW CHANCE POPS SATURDAY AND SATURDAY NIGHT. FORCING COULD BE ENOUGH SATURDAY AFTERNOON FOR A THUNDERSTORM OR TWO. EXTENDED (SUNDAY THROUGH NEXT WEDNESDAY)... THIS PERIOD IS A TRICKY FORECAST AT BEST. BOTH THE 00Z GFS AND THE 18Z DGEX SHOW THE UPPER LOW HEADING FOR A TENNESSEE VALLEY VISIT. THIS WOULD STICK US IN CLOUDS AND MAYBE EVEN LIGHT INSTABILITY RAIN SHOWERS. THE ECMWF IS STARTING TO TREND SOUTHWARD TOO...SO I HAVE TO GIVE THE IDEA A LITTLE WEIGHT. I EXTENDED SLIGHT CHANCE POPS THROUGH MONDAY...AND THEY MAY HAVE TO BE TAKEN INTO TUESDAY IF THE AXIS OF THE LONGWAVE TROUGH IS NOT THROUGH BY THAT TIME. FOR NOW LEFT IT DRY. TEMPS WERE GENERALLY KEPT NEAR THE MEX GUIDANCE BUT I TRIED TO DAMPEN SOME OF THE TREND TOWARD CLIMATOLOGY SINCE THIS IS A VERY NON-CLIMATOLOGICAL PATTERN. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 15/CBD
Hazardous weather outlook, May 10, 1:10 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 110 PM CDT WED MAY 10 2006 ALZ001>010-016-TNZ076-096-097-101900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 110 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CLUSTER OF SHOWERS AND WEAKENING THUNDERSTORMS PUSHING ACROSS THE INTERSTATE 65 CORRIDOR WILL CLEAR NORTHEAST ALABAMA BY AROUND 3 PM. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE. HOWEVER...A STRONGER LINE OF THUNDERSTORMS WAS SITUATED ACROSS CENTRAL AND NORTHERN MISSISSIPPI EARLY THIS AFTERNOON. THESE STORMS ARE MOVING RAPIDLY EAST AND WILL MOVE INTO NORTHWEST ALABAMA AROUND 2 PM AND THEN ADVANCE QUICKLY EAST ACROSS THE NORTHERN PORTION OF THE STATE. SOME OF THESE STORMS WILL BE STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREATS BEING PENNY SIZED HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. THE FRONT WILL ENTER NORTHWEST ALABAMA AROUND 7 PM AND SWEEP EASTWARD ACROSS THE REGION BY MIDNIGHT. THE GREATEST SEVERE THREAT WILL OCCUR ALONG AND JUST AHEAD OF THIS COLD FRONT. INCREASING WIND SHEAR AHEAD OF THE FRONT WILL SUPPORT SOME ROTATING STORMS LATE THIS AFTERNOON AND INTO THE EVENING HOURS. HOWEVER...WITH SUBSTANTIAL CLOUD COVER ACROSS THE REGION...THERE IS SOME QUESTION ABOUT THE AMOUNT OF DESTABILIZATION THAT WILL OCCUR AHEAD OF THE FRONT. CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS THE POTENTIAL FOR A FEW ISOLATED SUPERCELLS...BUT THE OVERALL THREAT FOR TORNADOES LOOKS TO BE HIGHER ACROSS CENTRAL MISSISSIPPI AND ALABAMA. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE MINOR FLOODING...ESPECIALLY WITHIN LOW LYING AND POOR DRAINAGE AREAS... AS WELL AS LOCATIONS THAT RECEIVED SIGNIFICANT RAINFALL TUESDAY. THE FRONT SHOULD EXIT THE FORECAST AREA AFTER MIDNIGHT...WITH MUCH DRIER AND STABLE CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A CHANCE FOR RAIN AND THUNDERSTORMS WILL EXIST SATURDAY THROUGH MONDAY AS AN UNSEASONABLY STRONG AND SLOW-MOVING UPPER LEVEL STORM SYSTEM MEANDERS FROM THE OHIO VALLEY TO THE MID ATLANTIC. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY TODAY THROUGH TONIGHT. CBD
In the hours before
Special weather statement, May 10, 10:20 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1020 AM CDT WED MAY 10 2006 ALZ002-003-101615- COLBERT-FRANKLIN- 1020 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 1115 AM CDT... AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURTON TO MANTACHIE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF IUKA TO 9 MILES NORTHWEST OF FULTON...MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALLSBORO. MT HESTER. PLEASANT SITE. RED ROCK. PRIDE LANDING. NEW BETHEL. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. KULA
Special weather statement, May 10, 11:31 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1131 AM CDT WED MAY 10 2006 ALZ016-101730- CULLMAN- 1131 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 1230 PM CDT... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAR CREEK TO 9 MILES NORTHEAST OF FAYETTE...OR ALONG A LINE EXTENDING FROM HALEYVILLE TO 9 MILES NORTHEAST OF FAYETTE...MOVING EAST AT 55 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WILBURN. LOGAN. BALDWIN. PHELAN. CULLMAN. GOOD HOPE. HANCEVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. KULA
Special weather statement, May 10, 11:44 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1144 AM CDT WED MAY 10 2006 ALZ004-007-101730- LAWRENCE-MORGAN- 1144 AM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL 1230 PM CDT... AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS BEGINNING 9 MILES SOUTHEAST OF MOULTON...AND STRETCHING WEST ACROSS SOUTHERN LAWRENCE COUNTY...MOVING EAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SPEAKE. DANVILLE. MASSEY. HARTSELLE. PRICEVILLE. SOMERVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, May 10, 1:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 PM CDT WED MAY 10 2006 ALZ001>005-007-102000- COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN- 103 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAUDERDALE... LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 300 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORINTH TO NEW HARMONY TO 5 MILES SOUTH OF PYLAND...OR ALONG A LINE EXTENDING FROM CORINTH TO 9 MILES SOUTHEAST OF NEW ALBANY TO 10 MILES SOUTHWEST OF HOUSTON...MOVING EAST AT 65 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. THE STORMS WILL ARRIVE WESTERN LAUDERDALE...COLBERT AND FRANKLIN COUNTIES BETWEEN 1:30 PM AND 2:00 PM...AND RAPIDLY PROGRESS ACROSS THE REMAINDER OF THE ALERT AREA BETWEEN 2:00 PM AND 3:00 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA...AND THESE STORMS COULD QUICKLY INTENSIFY TO SEVERE LEVELS. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:00 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 36 min |
| May 10, 1:27 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 48 min |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.